Mississippi, 2012

Drought in Mississippi, September 1 to 30, 2012

September 1 to 30, 2012 · NWS MEG · 10 events in 10 counties and zones

Lack of rainfall during the month of September continued drought conditions across Northwest Mississippi. As a result, severe (D2) drought conditions continued across Northwest Mississippi while extreme (D3) conditions continued across extreme Northwest Mississippi.

Where it happened

Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MEG wrote it up.

Lack of rainfall during the month of September continued drought conditions across Northwest Mississippi. As a result, severe (D2) drought conditions continued across Northwest Mississippi while extreme (D3) conditions continued across extreme Northwest Mississippi. Many crops that were planted during the spring suffered irreversible damage due to lack of water. Soybean fields yield potential dwindled as a result of the lack of rain. Pastures remained in poor condition as well. Lake and river levels also remained at low levels. Many counties were declared federal disaster areas as a result of the drought.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Aug 31, 10:51 PM CST, 1 hour 9 minutes earlier.

Area forecast discussion, Aug 31, 10:51 PM CST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
1151 PM CDT FRI AUG 31 2012

.UPDATE...
UPDATED FOR AVIATION.

&&

.PREV DISCUSSION... /ISSUED 1050 PM CDT FRI AUG 31 2012/

DISCUSSION...

THE CENTER OF TROPICAL DEPRESSION ISAAC IS OVER SOUTHWEST MISSOURI
TRACKING TO THE NORTH. THE OUTER SCATTERED CONVECTION TO THE
SOUTHEAST HAS DISSIPATED DUE TO THE LOSS OF DAYTIME HEATING BUT
THE MORE CONCENTRATED RAIN BANDS CONTINUE INTO THE NIGHT CLOSER TO
THE CENTER. ONE PARTICULAR BAND OF SHOWERS AND THUNDERSTORMS EXTENDS
ALONG THE MIDDLE MISSISSIPPI RIVER VALLEY INTO ARKANSAS. EXPECT
THIS BAND OF SHOWERS TO CONTINUE AFFECTING THE NORTHWEST PART OF
THE FORECAST AREA FOR THE NEXT SEVERAL HOURS.

THE RISK FOR SEVERE WEATHER HAS ENDED TONIGHT DUE TO THE LOSS OF
DAYTIME HEATING BUT MORE STRONG STORMS ARE POSSIBLE DURING THE
DAY SATURDAY AND SUNDAY. THE ONLY POTENTIAL RISK TONIGHT MIGHT BE
PROBLEMS FROM HEAVY RAIN IN NORTHEAST ARKANSAS BUT THAT CHANCE
APPEARS TO BE LOW RIGHT NOW. SOUTHERLY WINDS WILL AVERAGE IN THE
10 TO 20 MPH RANGE THROUGH THE NIGHT.

SWC

PREV DISCUSSION... /ISSUED 353 PM CDT FRI AUG 31 2012/

DISCUSSION...20Z SURFACE ANALYSIS PLACES THE REMNANTS OF TROPICAL
DEPRESSION ISAAC ACROSS SOUTHWEST MISSOURI WITH SHOWER AND
THUNDERSTORM ACTIVITY CONFINED PREDOMINANTLY TO THE MISSISSIPPI
RIVER DELTA AND NORTHEAST MISSISSIPPI. TEMPERATURES AS OF 3 PM CDT
RANGE FROM THE 80S ACROSS EASTERN ARKANSAS WHERE CLOUD COVER HAS
PERSISTED THROUGHOUT THE DAY AND UPPER 80S TO LOWER 80S ACROSS THE
REMAINDER OF THE MID SOUTH WHERE CLOUD COVER HAS MIXED OUT TODAY.
WIND ADVISORY CONCERNS ALONG WITH THE POTENTIAL FOR STRONG TO
PERHAPS SEVERE THUNDERSTORMS INTO THIS EVENING ARE THE MAIN
CONCERNS IN THIS AFTERNOON/S FORECAST ISSUANCE.

SHORT TERM...(TONIGHT THROUGH MONDAY)...THE REMNANTS OF TROPICAL
DEPRESSION ISAAC ACROSS SOUTHWEST MISSOURI ALONG WITH DAYTIME
INSTABILITY PRODUCED BY SOME SUNSHINE TODAY HAVE PRODUCED
FAVORABLE CONDITIONS FOR MINI-SUPERCELL TYPE STORMS TO DEVELOP
MAINLY ACROSS EAST ARKANSAS AND THE MISSOURI BOOTHEEL. MODERATELY
STEEP LOW LEVEL LAPSE RATES AROUND 6.5 C/KM...0-1 STORM RELATIVE
HELICITY VALUES BETWEEN 200-250 M2/S2...SURFACE BASED CAPE VALUES
BETWEEN 500-1000 J/KG...SUPPORT THE CONTINUED DEVELOPMENT OF LOW
TOPPED MINI-SUPERCELLULAR TYPE STORMS CAPABLE OF PRODUCING BRIEF
SHORT-LIVED TORNADOES. THINK THIS THREAT WILL BEGIN TO DIMINISH
AFTER SUNSET AS THE BEST SHEAR LIFTS NORTH OF THE MID SOUTH.

LATEST WATER VAPOR SATELLITE/WSR-88D VAD WIND PROFILERS INDICATE
925 MB WINDS BETWEEN 25-35 KTS ACROSS THE MISSISSIPPI RIVER DELTA.
THUS...DECIDED TO EXTEND THE CURRENT WIND ADVISORY UNTIL 6 PM THIS
EVENING.

SHORT TERM MODELS INDICATE THE REMNANTS OF ISAAC WILL CONTINUE TO
MOVE EAST ACROSS CENTRAL MISSOURI ALONG THE I-70 CORRIDOR THROUGH
SUNDAY AND INTO THE OHIO VALLEY BY MONDAY. THIS WILL RESULT IN THE
CONTINUED POTENTIAL FOR SHOWERS AND THUNDERSTORMS EACH
DAY...ESPECIALLY DURING THE DAY WITH MAXIMUM HEATING AND
INSTABILITY. A FEW STRONG THUNDERSTORMS WILL REMAIN POSSIBLE
DURING THIS PERIOD WITH GUSTY WINDS POSSIBLE.

LONG TERM...(TUESDAY THROUGH FRIDAY)...12Z LONG TERM MODELS
INDICATE A COLD FRONT WILL MOVE THROUGH THE MID SOUTH NEXT
WEDNESDAY NIGHT AND THURSDAY AS AN UPPER LEVEL TROUGH MOVES INTO
THE EASTERN UNITED STATES. THUS...KEPT SLIGHT CHANCE/POPS IN THE
FORECAST UNTIL THE FRONT PASSES THROUGH. HIGH PRESSURE WILL RETURN
FOR THE REMAINDER OF THE LONG TERM FORECAST.

CJC

&&

.AVIATION...
06Z TAFS

CONVECTIVE BAND OF SHRA/ISOLATED TSRA WILL DRIFT SLOWLY EAST
DURING THE OVERNIGHT. NOT CONFIDENT THAT THE SOUTHERN EDGE OF THIS
WILL MAKE IT TO MEM BY THE TIME THE OUTBOUND CARGO PUSH COMMENCES...
OR HOW MUCH THUNDER WILL BE LEFT IN THIS BAND.

ADDITIONAL SHRA/ISOLATED TSRA POSSIBLE AGAIN SATURDAY AFTERNOON...
AS THE REMNANT LOW PRESSURE FROM ISAAC MEANDERS ACROSS MISSOURI.

PWB

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  73  89  75  92 /  40  50  30  30
MKL  73  88  74  89 /  40  50  40  50
JBR  74  88  73  91 /  60  50  50  40
TUP  73  90  74  91 /  30  40  30  30

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Aug 31, 9:00 PM CST, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1000 PM CDT FRI AUG 31 2012

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-020500-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
1000 PM CDT FRI AUG 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A FEW STRONG THUNDERSTORMS WITH GUSTY WINDS ARE POSSIBLE SATURDAY
AFTERNOON AND SUNDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

SWC

In the hours before

Special weather statement, Aug 31, 6:42 PM CST, 5 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
742 PM CDT FRI AUG 31 2012

ARZ027-035-036-048-049-010115-
CRITTENDEN AR-CROSS AR-LEE AR-POINSETT AR-ST. FRANCIS AR-
742 PM CDT FRI AUG 31 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 815 PM CDT FOR...

  NORTHWESTERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  EASTERN CROSS COUNTY IN EASTERN ARKANSAS...
  NORTH CENTRAL LEE COUNTY IN EASTERN ARKANSAS...
  SOUTH CENTRAL POINSETT COUNTY IN EASTERN ARKANSAS...
  EASTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...

A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS AT LEAST 40 MPH WAS
LOCATED FROM COLT TO 7 MILES SOUTH OF FORREST CITY AT 742 PM CDT...
MOVING NORTHEAST AT 40 MPH.

VERY HEAVY RAIN WILL OCCUR WITH THESE THUNDERSTORMS.

PEOPLE IN CRITTENDEN...CROSS...LEE...POINSETT AND ST. FRANCIS
COUNTIES...INCLUDING LOCATIONS NEAR EARLE...FORREST CITY...MADISON...
PARKIN...VILLAGE CREEK STATE PARK AND WYNNE...SHOULD MONITOR THIS
STORM CLOSELY.

&&

LAT...LON 3558 9048 3517 9033 3484 9073 3522 9088
TIME...MOT...LOC 0042Z 222DEG 35KT 3517 9079 3493 9072

RRH
Special weather statement, Aug 31, 7:13 PM CST, 4 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
813 PM CDT FRI AUG 31 2012

ARZ027-035-036-048-010200-
CRITTENDEN AR-CROSS AR-POINSETT AR-ST. FRANCIS AR-
813 PM CDT FRI AUG 31 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 900 PM CDT FOR...

  CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  NORTHEASTERN CROSS COUNTY IN EASTERN ARKANSAS...
  SOUTHEASTERN POINSETT COUNTY IN EASTERN ARKANSAS...
  EASTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...

A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS TO 50 MPH WAS LOCATED
FROM PARKIN TO 13 MILES WEST OF SIMSBORO AT 813 PM CDT...MOVING
NORTHEAST AT 35 MPH.

VERY HEAVY RAIN WILL OCCUR WITH THESE THUNDERSTORMS.

PEOPLE IN CRITTENDEN...CROSS...POINSETT AND ST. FRANCIS COUNTIES...
INCLUDING LOCATIONS NEAR EARLE...PARKIN AND TYRONZA...SHOULD MONITOR
THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES
WAPANOCCA LAKE.

&&

LAT...LON 3536 9062 3553 9030 3551 9028 3544 9028
      3543 9023 3530 9016 3527 9017 3501 9033
      3495 9057 3512 9049
TIME...MOT...LOC 0113Z 233DEG 31KT 3531 9051 3511 9046
          3498 9056
Special weather statement, Aug 31, 7:14 PM CST, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
814 PM CDT FRI AUG 31 2012

ARZ036-048-049-058-MSZ007-010-010200-
CRITTENDEN AR-LEE AR-PHILLIPS AR-ST. FRANCIS AR-TUNICA MS-COAHOMA MS-
814 PM CDT FRI AUG 31 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 900 PM CDT FOR...

  SOUTH CENTRAL CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  EASTERN LEE COUNTY IN EASTERN ARKANSAS...
  NORTHEASTERN PHILLIPS COUNTY IN EASTERN ARKANSAS...
  SOUTHEASTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
  NORTH CENTRAL COAHOMA COUNTY IN NORTHWEST MISSISSIPPI...
  WESTERN TUNICA COUNTY IN NORTHWEST MISSISSIPPI...

A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS TO 55 MPH WAS LOCATED
FROM 5 MILES NORTHWEST OF MARIANNA TO 10 MILES SOUTHWEST OF WEST
HELENA AT 814 PM CDT...MOVING NORTHEAST AT 40 MPH.

VERY HEAVY RAIN WILL OCCUR WITH THESE THUNDERSTORMS.

PEOPLE IN COAHOMA...CRITTENDEN...LEE...PHILLIPS...ST. FRANCIS AND
TUNICA COUNTIES...INCLUDING LOCATIONS NEAR HELENA...HUGHES...
MARIANNA...ST FRANCIS NATIONAL PARK AND WEST HELENA...SHOULD MONITOR
THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES
HORSESHOE LAKE AND MIDWAY LAKE.

&&

LAT...LON 3459 9085 3484 9085 3500 9036 3480 9028
      3449 9037 3431 9088
TIME...MOT...LOC 0114Z 241DEG 34KT 3482 9083 3467 9070
          3445 9075
Special weather statement, Aug 31, 7:37 PM CST, 4 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
837 PM CDT FRI AUG 31 2012

ARZ027-028-036-TNZ048-049-088-010215-
CRITTENDEN AR-MISSISSIPPI AR-POINSETT AR-SHELBY TN-LAUDERDALE TN-
TIPTON TN-
837 PM CDT FRI AUG 31 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 915 PM CDT FOR...

  NORTHERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  SOUTHERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
  SOUTHEASTERN POINSETT COUNTY IN EASTERN ARKANSAS...
  SOUTHWESTERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...
  NORTHWESTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...
  WESTERN TIPTON COUNTY IN SOUTHWEST TENNESSEE...

A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS 40 TO 50 MPH WAS
LOCATED FROM 4 MILES NORTHWEST OF GILMORE TO 4 MILES SOUTHEAST OF
CRAWFORDSVILLE AT 837 PM CDT...MOVING NORTHEAST AT 40 MPH.

VERY HEAVY RAIN WILL OCCUR WITH THESE THUNDERSTORMS.

PEOPLE IN CRITTENDEN...LAUDERDALE...MISSISSIPPI...POINSETT...SHELBY
AND TIPTON COUNTIES...INCLUDING LOCATIONS NEAR KEISER...MARION...
MARKED TREE...MEEMAN SHELBY FOREST STATE PARK...MILLINGTON...
OSCEOLA...TYRONZA AND WILSON...SHOULD MONITOR THIS STORM CLOSELY.
THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES BRANDYWINE LAKE...
CORONEE LAKE...THE CHUTE AND WAPANOCCA LAKE.

&&

LAT...LON 3584 9003 3553 8982 3533 8982 3505 9040
      3525 9038 3548 9049
TIME...MOT...LOC 0137Z 236DEG 33KT 3546 9030 3532 9022
          3520 9026

RRH
Special weather statement, Aug 31, 8:03 PM CST, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
903 PM CDT FRI AUG 31 2012

ARZ028-036-MOZ113-115-TNZ019-048-049-010245-
CRITTENDEN AR-MISSISSIPPI AR-DUNKLIN MO-PEMISCOT MO-DYER TN-
LAUDERDALE TN-TIPTON TN-
903 PM CDT FRI AUG 31 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 945 PM CDT FOR...

  EXTREME NORTHEASTERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
  SOUTHWESTERN DYER COUNTY IN NORTHWEST TENNESSEE...
  SOUTHEASTERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
  SOUTHERN PEMISCOT COUNTY IN SOUTHEAST MISSOURI...
  WESTERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...
  WESTERN TIPTON COUNTY IN SOUTHWEST TENNESSEE...

A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS OF 40 TO 50 MPH WAS
LOCATED FROM 5 MILES NORTHWEST OF KEISER TO 14 MILES SOUTH OF WILSON
AT 903 PM CDT...MOVING NORTHEAST AT 40 MPH.

VERY HEAVY RAIN WILL OCCUR WITH THESE THUNDERSTORMS.

PEOPLE IN CRITTENDEN...DUNKLIN...DYER...LAUDERDALE...MISSISSIPPI...
PEMISCOT AND TIPTON COUNTIES...INCLUDING LOCATIONS NEAR
BLYTHEVILLE...FORT PILLOW STATE PARK...GOSNELL...KEISER...LUXORA...
MANILA...OSCEOLA...RIPLEY...STEELE AND WILSON...SHOULD MONITOR THIS
STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES BIG
LAKE...CHISHOLM LAKE...OPEN LAKE...SUNK LAKE AND THE CHUTE.

&&

LAT...LON 3603 8954 3570 8951 3538 9005 3538 9007
      3533 9015 3554 9011 3577 9029 3583 9029
      3621 8990
TIME...MOT...LOC 0203Z 235DEG 36KT 3574 9012 3560 9001
          3539 9004

RRH
Special weather statement, Aug 31, 8:23 PM CST, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
923 PM CDT FRI AUG 31 2012

ARZ036-TNZ049-088-010245-
CRITTENDEN AR-SHELBY TN-TIPTON TN-
923 PM CDT FRI AUG 31 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 945 PM CDT FOR...

  EAST CENTRAL CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  SHELBY COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHWESTERN TIPTON COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING WINDS UP TO 45 MPH WAS LOCATED OVER
DOWNTOWN MEMPHIS AT 923 PM CDT...MOVING NORTHEAST AT 45 MPH.

PEOPLE IN CRITTENDEN...SHELBY AND TIPTON COUNTIES...INCLUDING
LOCATIONS NEAR BARTLETT...CORDOVA...GERMANTOWN...MEEMAN SHELBY FOREST
STATE PARK...MIDTOWN MEMPHIS AND MILLINGTON...SHOULD MONITOR THIS
STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES
BRANDYWINE LAKE AND CORONEE LAKE.

&&

LAT...LON 3542 9007 3542 9006 3540 9007 3539 9005
      3541 9005 3551 8999 3521 8963 3516 8964
      3499 8993 3500 8996 3530 9020
TIME...MOT...LOC 0223Z 235DEG 41KT 3514 8998

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

10 drought. Local standard time, as filed.

Drought, Tallahatchie

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Tallahatchie forecast zone
Reported by
Drought Monitor
Coordinates
33.951, -90.173 (the zone’s center; the record gives no point)

Severe (D2) drought conditions continued across the area.

Drought, Lafayette

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Lafayette forecast zone
Reported by
Drought Monitor
Coordinates
34.357, -89.485 (the zone’s center; the record gives no point)

Severe (D2) drought conditions continued across the area.

Drought, Benton

When
September 1, 12:00 AM CST to September 25, 7:00 AM CST
Where
Benton forecast zone
Reported by
Drought Monitor
Coordinates
34.817, -89.188 (the zone’s center; the record gives no point)

Severe (D2) drought conditions continued across the area.

Drought, Marshall

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Marshall forecast zone
Reported by
Drought Monitor
Coordinates
34.762, -89.503 (the zone’s center; the record gives no point)

Severe (D2) drought conditions continued across the area.

Drought, Panola

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Panola forecast zone
Reported by
Drought Monitor
Coordinates
34.364, -89.951 (the zone’s center; the record gives no point)

Severe (D2) drought conditions continued across the area.

Drought, Quitman

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Quitman forecast zone
Reported by
Drought Monitor
Coordinates
34.251, -90.289 (the zone’s center; the record gives no point)

Severe (D2) drought conditions continued across the area.

Drought, Coahoma

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Coahoma forecast zone
Reported by
Drought Monitor
Coordinates
34.229, -90.603 (the zone’s center; the record gives no point)

Severe (D2) drought conditions continued across the area.

Drought, De Soto

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
De Soto forecast zone
Reported by
Drought Monitor
Coordinates
34.875, -89.992 (the zone’s center; the record gives no point)

Extreme (D3) drought conditions continued across the area.

Drought, Tunica

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Tunica forecast zone
Reported by
Drought Monitor
Coordinates
34.652, -90.375 (the zone’s center; the record gives no point)

Extreme (D3) drought conditions continued across the area.

Drought, Tate

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Tate forecast zone
Reported by
Drought Monitor
Coordinates
34.650, -89.945 (the zone’s center; the record gives no point)

Extreme (D3) drought conditions continued across the area.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2012Every state in 2012This day in weather historyWarnings in Mississippi, September 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 412078, 412079, 412080, 412081, 412082, 412083, 412084, 412085, 412086, 412087.